Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 22, 2007, 3:51 AM CDT for 15 counties in Kansas. It took effect at Apr 22, 2007, 9:20 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 22, 2007, 9:20 AM CDT
- Expired
- Apr 22, 2007, 6:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 24 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 220851 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT SUN APR 22 2007 .AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL KANSAS AND INTO SOUTHEAST NEBRASKA BY EVENING. STRONG SOUTHERLY WINDS ABOVE THE SURFACE ACROSS EAST CENTRAL AND NORTHEAST KANSAS WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...AND CAUSE SOUTHERLY SURFACE WINDS TO INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 45 MPH. KSZ026-037>040-054>056-058-059-221700- /O.NEW.KTOP.WI.Y.0010.070422T1800Z-070423T0000Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 351 AM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH ACROSS THE ADVISORY AREA THIS AFTERNOON. THE SOUTHERLY WINDS SHOULD SUBSIDE BELOW 25 MPH EARLY THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
2 follow-up statements
000 WWUS73 KTOP 221420 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 920 AM CDT SUN APR 22 2007 .AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL KANSAS AND INTO SOUTHEAST NEBRASKA BY EVENING. STRONG SOUTHERLY WINDS ABOVE THE SURFACE ACROSS EAST CENTRAL AND NORTHEAST KANSAS WILL MIX DOWN TO THE SURFACE DURING THE LATE MORNING AND AFTERNOON HOURS...AND CAUSE SOUTHERLY SURFACE WINDS TO INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 45 MPH. KSZ022>024-035-036-230000- /O.EXB.KTOP.WI.Y.0010.070422T1500Z-070423T0000Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 920 AM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS THE ADVISORY AREA TODAY. THE SOUTHERLY WINDS SHOULD SUBSIDE BELOW 25 MPH EARLY THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ KSZ026-037>040-054>056-058-059-230000- /O.EXT.KTOP.WI.Y.0010.070422T1500Z-070423T0000Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 920 AM CDT SUN APR 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA FOR THE REST OF TODAY. THE SOUTHERLY WINDS SHOULD SUBSIDE BELOW 25 MPH EARLY THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
000 WWUS73 KTOP 222345 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 645 PM CDT SUN APR 22 2007 ...WINDS DECREASING SO WIND ADVISORY IS CANCELED... .LOW PRESSURE OVER THE NORTHERN PLAINS WAS GRADUALLY MOVING AWAY FROM THE AREA SO WINDS WERE BEGINNING TO DIMINISH BELOW WIND ADVISORY CRITERIA. KSZ022>024-026-035>040-054>056-058-059-230045- /O.CAN.KTOP.WI.Y.0010.000000T0000Z-070423T0000Z/ RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY... TOPEKA...LAWRENCE...EMPORIA...OTTAWA 645 PM CDT SUN APR 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND ADVISORY. SUSTAINED WINDS HAD DIMINISHED BELOW 30 MPH EARLY THIS EVENING AND SHOULD CONTINUE TO DIMINISH. GUSTY WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL DROP EVEN FURTHER AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:35 PM CDT, 12 hours 16 minutes earlier.
Area forecast discussion, Apr 21, 3:35 PM CDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CDT SAT APR 21 2007 .DISCUSSION... WATER VAPOR IMAGERY INDICATES STRONG SHORTWAVE TROUGH OVER WESTERN NM PUSHING NORTHEAST TOWARDS THE CENTRAL PLAINS AT FORECAST TIME. SURFACE OBS INDICATE BEST LOW LEVEL MOISTURE OVER WESTERN HIGH PLAINS EAST INTO CENTRAL NE AND KS. LOW LEVEL STRATA CU DECK WAS OVER MUCH OF THE WESTERN HIGH PLAINS WHILE AREAS EAST HAVE REMAINED SUNNY. STATIONARY BOUNDARY IS EVIDENT ACROSS SD AND WESTERN NE AND GOOD LEE SIDE TROUGHING IS SET UP OVER THE HIGH PLAINS. SPC HAD TORNADO WATCH BOXES OUT FROM NORTHEASTERN SD BACK SOUTHWEST THROUGH SOUTHWESTERN NE. TONIGHT AND TOMORROW...SUNNY SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 70S TO LOWER 80S THIS AFTERNOON WHILE DEW POINTS MIXED OUT INTO THE LOWER 50S ACROSS THE FORECAST AREA. TONIGHT WOULD EXPECT SKIES TO REMAIN MOSTLY CLEAR UNTIL CIRRUS FROM CONVECTION OVER THE HIGH PLAINS BEGINS TO MOVE OVER THE CWA. LATEST SURFACE ANALYSIS...PROFILERS AND SURFACE OBS SUGGEST THAT WINDS AROUND 30 MPH ARE LIKELY FOR THE NEXT FEW HOURS ACROSS THE WESTERN CWA AND WILL LET THE WIND ADVISORY EXPIRE AT 7 PM. AS THE SHORTWAVE PULLS NORTHEAST INTO THE PLAINS EXPECT INITIAL CONVECTION TO REMAIN NEAR DRYLINE/LEE TROUGH OVER THE HIGH PLAINS AND NORTH ALONG THE STATIONARY FRONTAL BOUNDARY THROUGH THE NORTHERN PLAINS. AS THE SHORTWAVE CONTINUES NORTHEAST...LARGE SCALE AND ASCENT SHOULD PUSH THE DRYLINE EAST. SOME DISCRETE THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS CENTRAL KS INITIALLY AHEAD OF THE FRONTAL BOUNDARY OVERNIGHT...BUT THE EASTWARD EXTENT SHOULD REMAIN LIMITED AS MID LEVEL DRY AIR GETS WRAPPED INTO THE SHORTWAVE ACROSS EASTERN KS. 12Z SOUNDING INDICATES A GOOD 150-200 J/KG OF CONVECTIVE INHIBITION OVER MUCH OF EASTERN KS...SO THUNDERSTORM ACTIVITY IS NOT EXPECTED TO AFFECT THE CWA BEFORE MIDNIGHT AT THIS TIME. AS THE SHORTWAVE APPROACHES CENTRAL KS ANY ONGOING CONVECTION MAY MOVE INTO NORTH CENTRAL KS...MOST LIKELY IN THE FORM OF A LINEAR MCS DUE TO THE RELATIVE STRENGTH OF THE NOCTURNAL INVERSION...BUT SUPPORTED BY THE LOW LEVEL JET WHICH IS MAXIMIZED ABOVE THIS INVERSION. THIS CONVECTION IS EXPECTED TO DISSIPATE IN THE 12-15Z TIMEFRAME AS THE MCS MOVES AHEAD OF THE BEST LOW LEVEL MOISTURE POOL. THE DRY SLOT WRAPPED UP IN THIS SHORTWAVE IS EXPECTED TO MOVE FROM WEST TO EAST THROUGH THE FORECAST AREA DURING THE 15-18Z TIMEFRAME...PROVIDING A BAND OF CLEARING AHEAD OF THE MAIN TROUGH AXIS. THIS CLEARING WOULD ALLOW FOR SOME DIABATIC HEATING AHEAD OF THE DRYLINE/PACIFIC FRONT MOVING WITH THE SHORTWAVE TROUGH. LATEST NAM HAS 1000 J/KG OF SBCAPE ALONG THIS CORRIDOR AND FORECAST NAM AND GFS SOUNDINGS ACROSS EASTERN KS ARE CONSISTENT IN ERODING THE MID LEVEL CAPPING INVERSION AS THE COLDER AIR ASSOCIATED WITH THE SHORTWAVE MOVES INTO THE CWA. WITH STEEPENING MID LEVEL LAPSE RATES DUE TO COOLING ALOFT...AND THE POTENTIAL FOR A CORRIDOR OF SURFACE DIABATIC HEATING FELT CONFIDENT ENOUGH TO RAISE POPS INTO THE 50 TO 60 PERCENT CHANCE RANGE ACROSS MUCH OF NORTHEASTERN KS. WOULD EXPECT THE BEST CHANCE FOR THUNDERSTORMS TO REMAIN ALONG AND NORTH OF INTERSTATE 70 BASED ON LATEST MODEL RUNS...BUT THE MESOSCALE ENVIRONMENT COULD CHANGE THIS PLACEMENT BY TOMORROW MORNING. FOR ANY SURFACE BASED THUNDERSTORMS THAT DEVELOP ALONG THE FRONTAL BOUNDARY 15-00Z TOMORROW...THERE IS A DECENT CHANCE THAT THE STORMS WILL BE SEVERE WITH 40-50 KTS OF 0-6 KM SHEAR IN PLACE. SOUTHERLY FLOW AHEAD OF THE FRONTAL BOUNDARY AND THEN NEARLY WESTERLY FLOW THROUGH THE TROUGH AXIS AT H500 WILL PROVIDE DECENT DIRECTIONAL SHEAR FOR ROTATING UPDRAFTS. WOULD EXPECT HAIL AND DAMAGING WINDS TO PRESENT THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS...WITH TORNADOES POSSIBLE...BUT VERY DEPENDENT UPON LCL HEIGHTS. LCL HEIGHTS AND 0-1 KM SHEAR ARE NOT THE MOST SUPPORTIVE FOR TORNADOES TOMORROW...BUT ANY SUPERCELL THAT MANAGES TO DEVELOP COULD PROVIDE SOME LOCALLY FAVORABLE CONDITIONS...SO COULD NOT RULE OUT ANY TORNADO THREAT AT THIS TIME. CONFIDENCE IN SEVERE WEATHER IS DEPENDENT UPON THE DRY SLOT CLEARING ADVERTISED IN THE NAM. SURFACE BASED PARCELS WOULD BE HARDER TO COME BY...AND LESS ORGANIZED CONVECTION WOULD DEVELOP OVER THE FORECAST AREA...IF THIS CLEARING DOES NOT OCCUR. THE ACTUAL SEVERE THREAT WILL BE EASIER TO EVALUATE ONCE THE SYSTEM MOVES INTO THE CENTRAL PLAINS...AND THE EFFECT OF THE DRY SLOT...AND ANY REMNANT MESOSCALE FEATURES (WELL DEFINED OUTFLOW BOUNDARIES...MCVS...ECT...) CAN BE EVALUATED. KEPT HIGHS IN THE MID 70S OVER THE EASTERN CWA WITH SOME CLEARING AND DIABATIC HEATING EXPECTED. IF DRY SLOT IS NOT AS AGGRESSIVE IN CLEARING OUT CLOUDS...TEMPERATURES MAY ONLY CLIMB INTO THE UPPER 60S TO LOWER 70S ACROSS THE FORECAST AREA. LOW LEVEL MOISTURE AXIS WILL BE TO THE EAST OF THE CWA WITH DRIER AIR WORKING ITS WAY INTO THE CWA SUNDAY EVENING. UPPER SUPPORT AND FORCING WILL BE TO THE EAST. FRONT/DRY LINE WILL BE IN THE EASTERN COUNTIES NEAR 00Z WITH BETTER LIFT IN MISSOURI AFTER 00Z...THUS WILL KEEP DRY FORECAST GOING FOR NOW. MODELS HAVE COME AROUND WITH THE NEXT UPPER TROUGH TO MOVE THROUGH THE PLAINS DURING THE EARLY TO MID WEEK TIME PERIOD. ISENTROPIC LIFT AHEAD OF THE UPPER TROUGH MONDAY NIGHT INTO TUESDAY MORNING AND ELEVATED INSTABILITY COULD SEE SOME ELEVATED THUNDERSTORMS LATE MONDAY NIGHT INTO TUESDAY MORNING. INCREASING SHEAR AND INSTABILITY ACROSS EASTERN KANSAS ON TUESDAY AND INCREASING MID AND UPPER LEVEL WINDS WITH APPROACH OF UPPER LEVEL JET. THUS POTENTIAL EXISTS FOR SEVERE STORMS TUESDAY AFTERNOON AND EVENING. ALSO WITH PLENTY OF MOISTURE BEING ADVECTED NORTH AND DIVERGENT UPPER FLOW COULD SEE SOME LOCALLY HEAVY RAINFALL. UPPER LOW MOVES SLOWLY EAST INTO EASTERN KANSAS ON WEDNESDAY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS UNDER THE UPPER LOW. THE UPPER SYSTEM MOVES EAST OF THE CWA THURSDAY MORNING. THE NEXT IN THE SERIES OF UPPER LOWS TO AFFECT THE PLAINS APPROACHES LATE IN THE WEEK IN THE FRIDAY AND SATURDAY TIME PERIOD. AS HAS BEEN THE CASE MODELS HAVE DIFFERED WITH THE TIMING OF THE SYSTEMS MOVING INTO THE PLAINS. THE OPERATIONAL ECMWF IS SLOWER THAN ITS ENSEMBLE FORECAST AND THE GFS ENSEMBLE MEAN. HAVE GONE WITH A COMPROMISE BETWEEN THE GFS ENSEMBLE MEAN AND THE SLOWER ECMWF AND HAVE DELAYED PRECIPITATION UNTIL DAY 7 ON SATURDAY. WITH TIMING OF THIS SYSTEM QUESTIONABLE WILL JUST GO WITH A LOW CONFIDENCE POP FOR NOW AND THIS MAY BE ADJUSTED WITH LATER RUNS OF THE MEDIUM RANGE MODELS. OVERALL ITS SHAPING UP TO BE A POTENTIALLY WET WEEK AND WEEKEND. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY REMAINS IN EFFECT THROUGH 700 PM CDT FOR REPUBLIC...WASHINGTON...CLOUD...CLAY AND OTTAWA COUNTIES. && DC/53
Hazardous weather outlook, Apr 21, 10:19 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1019 PM CDT SAT APR 21 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-230330- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1019 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE OUTLOOK AREA OVERNIGHT. THUNDERSTORMS OVER WESTERN KANSAS LATE SATURDAY MAY MOVE INTO PARTS OF NORTHCENTRAL KANSAS BEFORE DAWN. ANY STORMS THAT MOVE INTO THE AREA ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS EASTERN KANSAS ON SUNDAY AND BRING A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS LATE SUNDAY MORNING OR SUNDAY AFTERNOON. THE PRIMARY HAZARDS WITH ANY OF THESE SEVERE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA LATE MONDAY. THIS SYSTEM WILL BRING THE THREAT OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY NIGHT THROUGH THURSDAY. IT WILL ALSO INCREASE THE THREAT FOR SEVERE THUNDERSTORMS TO THE AREA...MAINLY MONDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.